Alert archive / Georgia / Winter Weather Advisories in 2011

Winter Weather Advisory 3, NWS Atlanta, GA

January 10, 201111 counties in Georgia

NWS Atlanta, GA issued this winter weather advisory at Jan 10, 2011, 2:53 PM EST for 11 counties in Georgia. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2011, 2:53 PM EST (19:53 UTC)
Expired
Jan 10, 2011, 10:41 PM EST
In force
8 hr
Issued by
NWS Atlanta, GA

Counties Catoosa County, GA, Dade County, GA, Fannin County, GA, Gilmer County, GA, Lumpkin County, GA, Murray County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 142 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2011-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2011-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 729 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
521 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
729 m²/s²
0-3 km storm-relative helicity
1261 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this winter weather advisory went out at Jan 10, 12:34 PM EST, 2 hours 19 minutes earlier.

Area forecast discussion, Jan 10, 12:34 PM EST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1234 PM EST MON JAN 10 2011

.PREV DISCUSSION... /ISSUED 1036 AM EST MON JAN 10 2011/

UPDATE...
HAVE ADJUSTED THE WORDING IN THE FORECAST ZONES DUE TO CURRENT
RADAR AND PRECIPITATION TYPE TRENDS. WILL CONTINUE WINTER STORM
WARNING AND WINTER WEATHER ADVISORY IN THE FORECAST AREA FOR A FEW
MORE HOURS EVEN THOUGH THE NEW WINTER PRECIPITATION AMOUNTS THIS
MORNING ARE NOT MEETING THE CRITERIA. THIS HAS BEEN A MAJOR WINTER
STORM FOR NORTH GA AND I DO NOT WANT TO GIVE THE IMPRESSION THE
PUBLIC SAFETY THREAT HAS DIMINISHED BY LOWERING THE WARNING AND
ADVISORY YET. WILL CONSIDER SOME COUNTIES AROUND NOON.

16

PREV DISCUSSION... /ISSUED 505 AM EST MON JAN 10 2011/

SHORT TERM /TODAY THROUGH WEDNESDAY/...
WINTRY PRECIP MOVED INTO WESTERN GEORGIA SUNDAY AFTERNOON. BAND OF
HEAVY SNOW MOVED THROUGH THE METRO AREA SUNDAY NIGHT AND INTO
TN/SC. THIS WAS THE HEAVIEST PRECIPITATION SEEN DURING THE EVENT
AND PROVIDED THE BULK OF THE SNOW AMOUNTS. MOST OF SNOW HAS BEEN
CONFINED TO THE AREA NORTH OF I-20 WITH LOCATIONS SOUTH OF THIS
SEEING LESS THAN 1 INCH IN GENERAL.

SHORTWAVE ALOFT ASSOCIATED WITH THIS SYSTEM WAS PUSHING ACROSS
THE LOWER MISSISSIPPI VALLEY WHILE THE SFC LOW WAS SITUATED ALONG
THE NORTHERN FLORIDA GULF COAST. WATER VAPOR IMAGERY SHOWS THE
UPPER LEVEL FEATURE QUICKLY PULLING OFF TO THE NORTHEAST. A DRY
SLOT ATTEMPTED TO FORM OVERNIGHT...BUT RADAR IMAGERY SHOWS ANY DRY
SLOTTING WAS ABLE TO FILL IN AT LEAST ACROSS GEORGIA. IN THE NAM/GFS
BUFR SOUNDINGS THERE WAS SOMEWHAT OF A SWITCH FROM LAST NIGHT WITH
THE NAM INDICATING A STRONGER WARM LAYER THAN THE GFS AT THE
BEGINNING OF THE SHORT TERM. WARM LAYER ALOFT IS ADVANCING
NORTHWARD AS IS EVIDENCED BY THE FREEZING RAIN LINE ADVANCING
NORTHWARD. FREEZING RAIN HAS MADE IT TO ATLANTA AS OVER THE LAST
TWO OBSERVATIONS WE HAVE SEEN A TRANSITION FROM RAIN/SLEET TO
FREEZING RAIN/SLEET. BACK EDGE OF THE BULK OF THE PRECIPITATION
CAN BE SEEN IN EASTERN ALABAMA AND EXPECT PRECIP TO COME TO AN END
TODAY FROM WEST TO EAST. SOME FREEZING DRIZZLE WILL BE POSSIBLE
BEHIND THE BACK EDGE OF THE SYSTEM. FOR DETAILS ON P-TYPES AND
ADDITIONAL ACCUMULATIONS...SEE THE WINTER STORM WARNING /WSWFFC/.

POPS FOR TUESDAY ARE LIMITED TO NORTH GEORGIA MOUNTAINS AS A
SECONDARY LOW PRESSURE SYSTEM SWEEPS ACROSS THE OHIO VALLEY. ECMWF
IS SHOWING MORE PRECIP ACROSS NORTH GEORGIA THAN BOTH THE NAM AND
GFS. NAM KEEPS ALL THE PRECIP TO THE NORTH OF THE CWA. BASICALLY
TOOK A GFS/ECMWF BLEND WITH THIS. THE FREEZING DRIZZLE AND SNOW
SHOWERS SHOULD COME TO AN END BY WEDNESDAY AS BOTH THE UPPER LEVEL
AND SFC FEATURE PUSH EASTWARD.

WEDNESDAY SHOULD BE DRY ACROSS THE CWA. WITH MAX TEMPS HOVERING
AROUND FREEZING ACROSS THE NORTHERN PORTION OF THE STATE ON
WEDNESDAY LITTLE MELTING OF SNOW/ICE COVERED SURFACES WILL BE BAD
NEWS FOR RECOVERY FROM THE WINTER STORM.

11

LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THURSDAY LOOKS DRY AS STRONG AND COLD SURFACE HIGH PRESSURE BUILDS
TOWARD THE AREA. A SHORT WAVE COULD BRING A CHANCE OF FLURRIES TO N
GA THURSDAY NIGHT. MODELS ARE CONSISTENT WITH MOISTURE LACKING FOR
ANYTHING MORE. FRIDAY LOOKS DRY AT THIS POINT. ANOTHER WEAK UPPER
SYSTEM FOR SATURDAY COULD BRING FLURRIES OR SPRINKLES TO N GA BUT
THIS TIME THE EUROPEAN IS DRIER THAN THE GFS. THE NEXT MAIN SYSTEM
LOOKS TO AFFECT THE AREA SUNDAY INTO MONDAY WITH POTENTIAL FOR RAIN
AND SNOW FOR NORTH GEORGIA. HOWEVER...THE GFS AND EUROPEAN ARE
SIGNIFICANTLY DIFFERENT WITH THE GFS BEING FASTER AND COLDER AND THE
EUROPEAN BEING SLOWER AND WARMER SO CONFIDENCE WITH THE SYSTEM IS
LOW. TEMPERATURES THIS PERIOD WILL BE MAINLY BELOW NORMAL.

BDL

&&

.AVIATION...
18Z UPDATE...
THE FOCUS HAS SHIFTED AT AREA TERMINALS FROM SN/PL TO
PREDOMINANTLY FZRA/FRDZ THROUGH LATE THIS EVENING. WILL EMPHASIZE
FZDZ AFT 22Z WITH NO PRECIP AFT 00Z. WILL THEN TURN ATTENTION TO
CIG AND VSBY WHICH WILL FALL TO IFR TONIGHT. SOME INDICATIONS OF
LIFR VSBY...SO CONFIDENCE IS LOWER FOR THE OVERNIGHT PERIOD. WILL
NOT CLEAR THINGS OUT NEARLY AS EARLY AS GUIDANCE AND KEEP MVFR/IFR
THROUGH THE END OF THE FORECAST PERIOD.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON MOST ELEMENTS...EXCEPT LOW TO MEDIUM ON CLOUDS.

23

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          30  25  37  25 / 100  60  10   5
ATLANTA         31  26  39  23 / 100  20  10   5
BLAIRSVILLE     31  25  36  21 / 100  60  20  10
CARTERSVILLE    31  27  38  24 / 100  20  10   5
COLUMBUS        39  29  45  27 /  60  10   5   5
GAINESVILLE     29  25  38  24 / 100  50  10   5
MACON           38  28  44  27 / 100  20   5   5
ROME            31  28  40  23 / 100  20  20   5
PEACHTREE CITY  32  25  40  24 /  90  20   5   5
VIDALIA         41  32  44  30 / 100  50   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR THE
FOLLOWING ZONES: BLECKLEY...CRISP...DODGE...DOOLY...EMANUEL...
JOHNSON...LAURENS...MONTGOMERY...PULASKI...STEWART...SUMTER...
TELFAIR...TOOMBS...TREUTLEN...WEBSTER...WHEELER...WILCOX.

WINTER STORM WARNING UNTIL 7 PM EST THIS EVENING FOR THE
FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...
BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...DADE...
DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL...
HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...
JACKSON...JASPER...JEFFERSON...JONES...LAMAR...LUMPKIN...MACON...
MADISON...MARION...MERIWETHER...MONROE...MORGAN...MURRAY...
MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...
PAULDING...PEACH...PICKENS...PIKE...POLK...PUTNAM...ROCKDALE...
SCHLEY...SOUTH FULTON...SPALDING...TALBOT...TALIAFERRO...
TAYLOR...TOWNS...TROUP...TWIGGS...UNION...UPSON...WALKER...
WALTON...WARREN...WASHINGTON...WHITE...WHITFIELD...WILKES...
WILKINSON.

&&

23
Hazardous weather outlook, Jan 10, 12:28 PM EST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1228 PM EST MON JAN 10 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111730-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1228 PM EST MON JAN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ICE ACCUMULATIONS WILL CONTINUE THROUGH THIS EVENING.

.SYNOPSIS...
LOW PRESSURE HAS TRACKED INTO THE EASTERN GULF OF MEXICO...BUT
WILL CONTINUE TO SPREAD PRECIPITATION NORTHWARD INTO CENTRAL AND
NORTH GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WITH THIS SYSTEM HAS SHIFTED FROM SNOW AND
SLEET TO FREEZING RAIN AND DRIZZLE. ADDITIONAL ICE ACCUMULATIONS
ARE LIKELY THROUGH EARLY EVENING...ESPECIALLY FOR AREAS EAST OF AN
ATLANTA TO MACON LINE.

.DISCUSSION...
A STORM SYSTEM WILL CONTINUE TO MOVE NORTHEAST AWAY FROM THE AREA
THROUGH THIS EVENING...ALTHOUGH MOISTURE WILL CONTINUE TO BRING
PERIODS OF FREEZING RAIN AND FREEZING DRIZZLE TO THE AREA. A LAYER
OF ICE OVER RECENT SNOWFALL AND SLEET WILL CREATE TREACHEROUS
DRIVING CONDITIONS THROUGH THE OVERNIGHT PERIOD. IN
ADDITION...AREAS TO THE SOUTH WHICH HAVE SEEN SOME MELTING OF ICE
ON ROADWAYS WILL SEE THE SAME AREAS RE-FREEZE THIS
EVENING...ADDING TO THE TRAVEL CONCERNS. FOR ADDITIONAL
INFORMATION ON THIS EVENT...SEE THE LATEST WINTER STORM WARNINGS
AND ADVISORIES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE FOR LIGHT SNOW AND FREEZING DRIZZLE ACROSS
EXTREME NORTH GEORGIA ON TUESDAY. THERE IS A CHANCE FOR A MIXTURE
OF RAIN AND SNOW OVER PORTIONS OF NORTH GEORGIA ON SATURDAY AND
SUNDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED FOR THE REST
OF THE EXTENDED PERIOD AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION...AND ARE ENCOURAGED
TO SUBMIT REPORTS OF WINTRY WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Jan 10, 8:59 AM EST, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
859 AM EST MON JAN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 AM     FREEZING RAIN    CENTERVILLE             32.63N 83.69W
01/10/2011  E0.50 INCH       HOUSTON            GA   AMATEUR RADIO

0643 AM     SLEET            SANDERSVILLE            32.98N 82.81W
01/10/2011  E0.00 INCH       WASHINGTON         GA   AMATEUR RADIO

            ONE INCH OF SLEET AND FREEZING RAIN REPORTED.

0649 AM     SLEET            IRWINTON                32.81N 83.17W
01/10/2011  E0.50 INCH       WILKINSON          GA   AMATEUR RADIO

            HALF INCH OF SLEET AND FREEZING RAIN REPORTED.

0659 AM     SLEET            ROBERTA                 32.72N 84.01W
01/10/2011  E0.75 INCH       CRAWFORD           GA   AMATEUR RADIO

            .75 INCHES OF SLEET AND FREEZING RAIN REPORTED.

0710 AM     SLEET            BYRON                   32.65N 83.76W
01/10/2011  E0.75 INCH       PEACH              GA   AMATEUR RADIO

            .75 INCHES OF SLEET REPORTED. .16 INCHES OF ICE ON TREES.

0728 AM     SLEET            DUBLIN                  32.54N 82.90W
01/10/2011  E0.50 INCH       LAURENS            GA   AMATEUR RADIO

            .5 INCHES OF SLEET REPORTED. .125 INCHES OF ICE ON TREES.

0737 AM     SNOW             STONE MOUNTAIN          33.81N 84.17W
01/10/2011  M3.5 INCH        DEKALB             GA   AMATEUR RADIO

0745 AM     HEAVY SNOW       SANDERSVILLE            32.98N 82.81W
01/10/2011  E4.0 INCH        WASHINGTON         GA   EMERGENCY MNGR

0800 AM     HEAVY SNOW       CLEVELAND               34.60N 83.76W
01/10/2011  M6.0 INCH        WHITE              GA   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS 6 INCHES OF SNOW IN CLEVELAND.

0812 AM     HEAVY SNOW       DECATUR                 33.78N 84.30W
01/10/2011  E4.0 INCH        DEKALB             GA   AMATEUR RADIO

0821 AM     HEAVY SNOW       MADISON                 33.60N 83.47W
01/10/2011  E4.0 INCH        MORGAN             GA   EMERGENCY MNGR

0843 AM     HEAVY SNOW       WINDER                  33.99N 83.72W
01/10/2011  E6.5 INCH        BARROW             GA   EMERGENCY MNGR

&&

20
Local storm report, Jan 10, 10:00 AM EST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1000 AM EST MON JAN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     SNOW             COVINGTON               33.60N 83.86W
01/10/2011  M3.5 INCH        NEWTON             GA   AMATEUR RADIO

0906 AM     HEAVY SNOW       ATHENS                  33.96N 83.38W
01/10/2011  M6.2 INCH        CLARKE             GA   AMATEUR RADIO

0940 AM     HEAVY SNOW       4 S DALLAS              33.87N 84.84W
01/10/2011  M6.2 INCH        PAULDING           GA   EMERGENCY MNGR

            AMOUNTS THROUGHOUT THE COUNTY RANGING FROM 3.25 TO 6.25
            INCHES...WITH HEAVIEST GENERALLY IN THE MIDDLE OF THE
            COUNTY.

&&

20
Local storm report, Jan 10, 10:59 AM EST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1059 AM EST MON JAN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     HEAVY SNOW       ROSWELL                 34.02N 84.36W
01/10/2011  M4.5 INCH        FULTON             GA   AMATEUR RADIO

0911 AM     HEAVY SNOW       SMYRNA                  33.88N 84.51W
01/10/2011  E5.0 INCH        COBB               GA   AMATEUR RADIO

0917 AM     SNOW             CONYERS                 33.67N 84.02W
01/10/2011  E2.0 INCH        ROCKDALE           GA   AMATEUR RADIO

0922 AM     SNOW             DUNWOODY                33.95N 84.33W
01/10/2011  E3.0 INCH        DEKALB             GA   AMATEUR RADIO

            SNOW AND SLEET COMBINED.

0923 AM     HEAVY SNOW       DORAVILLE               33.90N 84.28W
01/10/2011  M4.3 INCH        DEKALB             GA   AMATEUR RADIO

            SNOW AND SLEET COMBINED

0927 AM     HEAVY SNOW       5 E STONE MOUNTAIN      33.81N 84.08W
01/10/2011  M4.5 INCH        GWINNETT           GA   AMATEUR RADIO

0928 AM     HEAVY SNOW       KENNESAW                34.02N 84.62W
01/10/2011  M4.8 INCH        COBB               GA   AMATEUR RADIO

0930 AM     HEAVY SNOW       BUFORD                  34.12N 84.00W
01/10/2011  E8.0 INCH        GWINNETT           GA   AMATEUR RADIO

0931 AM     SNOW             ATLANTA                 33.75N 84.39W
01/10/2011  E3.0 INCH        FULTON             GA   AMATEUR RADIO

1000 AM     HEAVY SNOW       7 NE DALLAS             34.00N 84.75W
01/10/2011  M5.0 INCH        PAULDING           GA   CO-OP OBSERVER

            7 INCHES OF TOTAL SNOWFALL...MAXIMUM SNOW DEPTH ON THE
            GROUND 5 INCHES.

1003 AM     HEAVY SNOW       CHICKAMAUGA             34.87N 85.29W
01/10/2011  M8.0 INCH        WALKER             GA   EMERGENCY MNGR

            ESTIMATED 12 INCHES IN THE MOUNTAINS.

1003 AM     HEAVY SNOW       1 E TRENTON             34.87N 85.49W
01/10/2011  M7.5 INCH        DADE               GA   EMERGENCY MNGR

            UP TO 7.5 INCHES ON THE RIDGES...5 INCHES IN THE VALLEYS.

1011 AM     HEAVY SNOW       1 S RINGGOLD            34.90N 85.11W
01/10/2011  M7.0 INCH        CATOOSA            GA   EMERGENCY MNGR

1015 AM     HEAVY SNOW       DALTON                  34.77N 84.97W
01/10/2011  M7.5 INCH        WHITFIELD          GA   EMERGENCY MNGR

1032 AM     HEAVY SNOW       DAHLONEGA               34.53N 83.98W
01/10/2011  M6.0 INCH        LUMPKIN            GA   AMATEUR RADIO

1039 AM     HEAVY SNOW       EPWORTH                 34.95N 84.39W
01/10/2011  E8.0 INCH        FANNIN             GA   EMERGENCY MNGR

1043 AM     HEAVY SNOW       FORT OGLETHORPE         34.95N 85.26W
01/10/2011  E6.0 INCH        CATOOSA            GA   AMATEUR RADIO

1047 AM     SNOW             JACKSON                 33.29N 83.97W
01/10/2011  M1.0 INCH        BUTTS              GA   EMERGENCY MNGR

1053 AM     FREEZING RAIN    CORDELE                 31.96N 83.78W
01/10/2011  E0.50 INCH       CRISP              GA   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS .25 TO .5 INCHES OF ICE...POWER
            OUT IN AREAS ACROSS THE COUNTY.

&&

20
Local storm report, Jan 10, 11:55 AM EST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1155 AM EST MON JAN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HEAVY SNOW       CUMMING                 34.21N 84.14W
01/10/2011  M6.0 INCH        FORSYTH            GA   EMERGENCY MNGR

            AMOUNTS RANGED FROM 5 TO 7 INCHES ACROSS THE COUNTY.

1101 AM     HEAVY SNOW       DAWSONVILLE             34.42N 84.12W
01/10/2011  M4.8 INCH        DAWSON             GA   EMERGENCY MNGR

1103 AM     SNOW             BOSTWICK                33.74N 83.51W
01/10/2011  M3.5 INCH        MORGAN             GA   EMERGENCY MNGR

            MEASURED 2.5 INCHES IN MADISON.

1115 AM     SNOW             EATONTON                33.33N 83.39W
01/10/2011  E4.0 INCH        PUTNAM             GA   EMERGENCY MNGR

            RANGING FROM 2-4 INCHES ACROSS THE COUNTY...HEAVIER IN
            THE NORTH AND LIGHTER IN THE SOUTH.

1115 AM     HEAVY SNOW       HOSCHTON                34.10N 83.76W
01/10/2011  M5.0 INCH        JACKSON            GA   EMERGENCY MNGR

1118 AM     SNOW             NEWNAN                  33.37N 84.80W
01/10/2011  M2.5 INCH        COWETA             GA   EMERGENCY MNGR

            UNIFORM AMOUNTS ACROSS THE COUNTY.

1119 AM     SNOW             JEFFERSONVILLE          32.68N 83.34W
01/10/2011  M0.6 INCH        TWIGGS             GA   EMERGENCY MNGR

1121 AM     SNOW             DUBLIN                  32.54N 82.90W
01/10/2011  M0.5 INCH        LAURENS            GA   EMERGENCY MNGR

            MIX OF SNOW AND SLEET.

1126 AM     SNOW             FAYETTEVILLE            33.45N 84.45W
01/10/2011  M1.0 INCH        FAYETTE            GA   EMERGENCY MNGR

            UNIFORM ACROSS THE COUNTY.

1128 AM     HEAVY SNOW       4 NE WALESKA            34.36N 84.50W
01/10/2011  M7.0 INCH        CHEROKEE           GA   EMERGENCY MNGR

            MEASURED 6.6 INCHES AT EOC IN CANTON.

1130 AM     HEAVY SNOW       HOMER                   34.33N 83.50W
01/10/2011  M6.0 INCH        BANKS              GA   EMERGENCY MNGR

            MEASURED 5.5 INCHES IN LULA AND 5.0 INCHES IN COMMERCE
            AND ALTO.

1132 AM     HEAVY SNOW       ATHENS                  33.96N 83.38W
01/10/2011  M4.5 INCH        CLARKE             GA   EMERGENCY MNGR

&&

LPR
Local storm report, Jan 10, 2:06 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
206 PM EST MON JAN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1019 AM     SNOW             MCDONOUGH               33.45N 84.15W
01/10/2011  M4.0 INCH        HENRY              GA   EMERGENCY MNGR

1044 AM     HEAVY SNOW       MINERAL BLUFF           34.91N 84.28W
01/10/2011  M9.0 INCH        FANNIN             GA   PUBLIC

            RELAYED THROUGH HALL COUNTY EMA.

1044 AM     SNOW             GAINESVILLE             34.30N 83.83W
01/10/2011  M3.2 INCH        HALL               GA   EMERGENCY MNGR

1051 AM     HEAVY SNOW       FAIRPLAY                33.62N 84.86W
01/10/2011  M4.5 INCH        DOUGLAS            GA   EMERGENCY MNGR

            MEASURED 4.0 INCHES IN DOUGLASVILLE.

1053 AM     HEAVY SNOW       CARROLLTON              33.58N 85.08W
01/10/2011  M4.0 INCH        CARROLL            GA   EMERGENCY MNGR

            MEASURED 4.0 INCHES IN TEMPLE AND BOWDON...AS WELL.

1123 AM     HEAVY SNOW       WATKINSVILLE            33.86N 83.41W
01/10/2011  M6.2 INCH        OCONEE             GA   AMATEUR RADIO

            ALSO QUARTER INCH OF ICE.

1126 AM     HEAVY SNOW       7 SE CALHOUN            34.43N 84.86W
01/10/2011  M5.0 INCH        GORDON             GA   AMATEUR RADIO

            FREEZING RAIN ALSO OCCURRING.

1230 PM     HEAVY SNOW       DUNWOODY                33.95N 84.33W
01/10/2011  M4.5 INCH        DEKALB             GA   AMATEUR RADIO

            FREEZING RAIN ALSO OCCURRING.

1241 PM     HEAVY SNOW       FAIRMOUNT               34.44N 84.70W
01/10/2011  M5.0 INCH        GORDON             GA   AMATEUR RADIO

1257 PM     HEAVY SNOW       HICKORY FLAT            34.18N 84.42W
01/10/2011  M4.8 INCH        CHEROKEE           GA   AMATEUR RADIO

0108 PM     HEAVY SNOW       CARTERSVILLE            34.17N 84.80W
01/10/2011  M6.0 INCH        BARTOW             GA   AMATEUR RADIO

            AMOUNT ACROSS COUNTY RANGE FROM 4.5 TO 6.0 INCHES.

0112 PM     HEAVY SNOW       FISH CREEK              34.01N 85.13W
01/10/2011  M5.5 INCH        POLK               GA   AMATEUR RADIO

0117 PM     HEAVY SNOW       TALLAPOOSA              33.74N 85.29W
01/10/2011  M5.0 INCH        HARALSON           GA   AMATEUR RADIO

0133 PM     HEAVY SNOW       4 S JASPER              34.41N 84.43W
01/10/2011  M6.5 INCH        PICKENS            GA   AMATEUR RADIO

&&

LPR

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 2:53 PM ESTFreezing Rain AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more21 hr

Nearby

Winter Weather Advisories in Georgia, 2011Every winter weather advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.